# SDR 2008FA0000381

- Difficulty date: April 1, 2008
- Submitted: July 10, 2008
- Operation: General aviation
- Aircraft: N7582V
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0873
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 12210628
- Condition: Cracked
- Location: Fuselage
- Part time: 2,340 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSP, FOUND PART CRACKED. CHECKED (2) OTHER AC THAT HAPPENED TO BE IN SHOP, FOUND (1) OF THEM TO HAVE A SIMILAR CRACK.  THIS SECTION OF BULKHEAD IS  ATTACH STRUCTURE FOR LWR ATTACH ANGLE FOR IB FLAP DRIVE BELLCRANK. IT IS CURIOUS THAT THE FACTORY INSTALLED SOME EXTRA REINFORCEMENT STRUCTURE (A BRACKET) IN THIS POSITION IN LT WING.  THERE ARE EVEN SOME "PILOT DRILL" (PD) HOLES DRILLED AT FACTORY IN RIB AND HEAVY ATTACH ANGLE ON THE AFFECTED RT SIDE. IT WOULD APPEAR THAT BOTH LT AND RT BELLCRANKS WOULD EXPERIENCE SAME FORE-AFT FORCES BY AIR LOADS ON FLAPS.  SO WHY REINFORCE ONLY ONE SIDE? IT IS POSSIBLE THAT FACTORY ASSY LINE NEGLECTED TO INSTALL AN INTENDED SIMILAR REINFORCEMENT ON THE RT SIDE?  (K)
